My son's MD has perscribed Latuda for his depression and I am not sure about this drug for depression. He has alot of trouble sleeping,racing thoughts, Wanting to know if anyone is taking this medication for depression and is feeling better? How long after starting the medication was any improvement noticed?
I don't take Latuda for depression - it's classified as an antipsychotic but it does have an effect that elevates my mood somewhat. Whether or not the elevation in my mood is from the medication itself or from the relief of lessening of psychotic symptoms, I couldn't say for sure. The trouble with psychotropic medications is that they work differently on each individual and in different combinations with other medications. I noticed an improvement almost immediately but can't say the person sitting next to me would experience the same positive effect. Hang in there, it's not an easy road to have to travel but things do get better when the right medication combination is discovered. Good luck.
It was prescribed as an antipsychotic for me (for schizophrenia) but I also have depression. It has not affected my depression. Started off very well but over time have developed severe insomnia, agitation, anxiety and restlessness. This also happened with Saphris and Geodon and Abilify. I believe prescribing Latuda for depression is an off-label use. Be very careful before letting ANYONE take an antipsychotic for depression.
You are so right to be concerned about your son's medication. I have read about antipsychotics and I don't like the use of them unless they are absolutely necessary. Long term use of antipsychotics cause tardive dyskinesia (tics). There should be an antidepressant he could use to help with his symptoms. I look up medications on the internet and read about them. You will find out more information about medications on the internet than what your doctor will ever tell you. Knowledge is power!
- Latuda Information for Consumers
- Latuda Information for Healthcare Professionals (includes dosage details)
- Side Effects of Latuda (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Latuda - Has anyone tried taking 30 mg (half of the 60 mg)? 40 mg causes nervousness & pacing about?
Posted 29 Dec 2014 • 4 answers
Posted 10 Sep 2015 • 5 answers
Posted 11 Mar 2016 • 2 answers
Latuda - I am a 68-year old woman who has had trouble with depression all my life. I have tried eve?
Posted 20 May 2017 • 2 answers
Posted 23 Apr 2018 • 2 answers